Medline ® Abstract for Reference 12
of 'Cutaneous manifestations of internal malignancy'
Coexistence of acanthosis nigricans and the sign of Leser-Trélat in a patient with gastric adenocarcinoma: a case report and literature review.
Yeh JS, Munn SE, Plunkett TA, Harper PG, Hopster DJ, du Vivier AW
J Am Acad Dermatol. 2000;42(2 Pt 2):357.
The association of acanthosis nigricans (AN) with the sign of Leser-Trélat (LT) and gastric carcinoma is rare. Our patient was a 69-year-old man, who presented with hematemesis; a stage-IV poorly differentiated, diffuse-type, adenocarcinoma of the gastric antrum was diagnosed. The AN was striking, with florid cutaneous papillomatosis that also involved the mucous membranes of the mouth and eyelids, and keratoderma. AN and the sign of LT predated tumor detection by 6 months and regressed after chemotherapy in parallel with reduction of the tumor load, demonstrating the dermatoses as paraneoplastic phenomena. The patient died 7 months after completion of chemotherapy. The coexistence of AN and the sign of LT should prompt a search for underlying malignancy. The pathogenesis of both dermatoses is discussed.
Department of Dermatology, King's College Hospital, London, United Kingdom.